Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Restoration of lipo in face
Nov 12, 2003

I have been on Crixivan and Zerit for most of the five years since I have been diagnosed. I am allergic to the majority of the HIV medications. My doctor just discontinued the zerit, and switched me to Combivir and Crixivan, due to the wasting in my legs and arms, the most embarassing part of the lipo is in my face. I was referred to a plastic surgeon that had two solutions that were costly one was aloe derm, (tissue from cadavers) and inserted in the face, the other was to liopsuction fat that was remaining from stomach/waist area and inject it into the face, also costly. and both came with no guarantees that they would work. I had heard of Newfill, and was wondering why that was not an option to help correct the lipo in my face. Also I have begun taking Juven for muscle loss. Is there any other procedures that I can try to replace the lost muscle in my legs and arms, and is there any place to receive new fill treatments to rectify the damage of five years on my meds. My viral load since 2001 has gone from over 500,000 to undetectable for past year, my t-cell count went from 74 to 450, so the combination I am taking is working on keeping my viral load down, and after a series of nuprogen shots a year and a half ago my white blood count is slowly climbing. The plastic surgeon said that when he looks at me he sees HIV medication results, but would like to look somewhat like I use to look, as it is now becomng more and more obvious to those people that I work around, and live near. Have you heard any positive feedback on Juven? Also as a factor I am co infected with HepC, any advise you can give on this matter I would appreciate.

Response from Dr. Moyle

You fat loss may stabilise after switch to combivir but there is conflicting evdience that it will get better. If you are not 'allergic' abacavir is preffered to AZT. I am sure that fat transfer and alloderm are not the right answers but what you can do for you face depends on access. Newfill and bioalchimed both help (see www.facialwasting.org). Juven is a reasonable food supplement with some claims as a nutriceutical. Available evidence would suggest it does no harm and may help. Given your good T cells, consideration to treating your hep C may be a good idea. People with Hep C seem to get worse fat loss problems

I hope this helps

Graeme Moyle


Previous
weight loss and
Next
Meso Therapy effective for buffalo hump removal?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement